Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Itchy Skin And Dry Cough Headaches

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Pentamidine

What Is Pentamidine? What Is PCP? How Is Pentamidine Used? What Are the Side Effects? How Does Pentamidine Interact With Other Drugs? The Bottom Line What Is Pentamidine? Pentamidine (sold as NebuPent, Pentam, and Pentacarinat) is a treatment for pneumocystis pneumonia (PCP). See Fact Sheet 515 for more information on PCP. Pentamidine is normally not the first choice for treatment of PCP. However, it is used for patients who...
Ask the Experts

hiv/itchy skin

I'm hiv positive since 1996 I've been having problems w/my skin for over 10 years a very strong rash on several parts of my body specially on my legs thigs and butt is there amedication for it
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Skin problems with itching are very common in the general population and even more common in HIV+ persons. There are many possible causes with common ones including seborrhea, ezcema, eosinophilic folliculitis, fungal infection, and topical... Read more »

How can I possibly be negative?

Dear Dr Bob,please help me.After a stupid unprotected exposure in Thailand 2 and a half years ago i had the following symptoms.Flu like fever,dry cough,headache,genital warts and molluscum after 3 months,lasted for one month. Then about 10 months...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Mike from England,Mike, spend some time reading the archives for this forum. There, you will find lots of folks who also were totally convinced they had contracted HIV, despite negative tests. They report having "every symptom in the book" and... Read more »

HIV/itchy skin

Hi,I'm experiencing itchiness from bumps all over my body. One dermatologist described them as small red papules. I get them around my underarm, back of knees, feet, elbows, hip area, buttocks, inner thigh, lower back, etc.. They come and go in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV medications you are taking. Some patients with eosinophilic folliculitis (one of more common skin conditions that can present like the symptoms you describe) respond to using ketoconazole shampoo as a regular soap during... Read more »

Headaches, itchy skin, eczema, blindness in eye

Dear Dr, I suffer with itchy skin and eczema and am not on any anti-viral drugs or treatment. I am also experiencing blindness in my right eye and headaches, especially after doing household chores (what is the cause) and my CD count is 83. Please...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There is effective treatment for HIV in many areas of the world--the major problem is access to those treatments which can be expensive ($1000 a month in US or $30/month when generic drugs are used). Visual difficulties in the setting of HIV can be... Read more »
Articles
Test Positive Aware Network

Rescriptor

...effects and toxicity: Most common side effects include headache, nausea, vomiting, diarrhea, fatigue, elevated liver enzymes, and itchy skin or rash. A serious side effect of the NNRTI class is rash, which can be life-threatening. Most rashes... Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

Part A: Nucleoside and Non-Nucleoside Reverse Transcriptase Inhibitors Nucleoside Reverse Transcriptase Inhibitors (NRTIs) (Nukes) Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) (Non-Nukes) Part B: Combination Therapy,... Read more »
The Well Project

HIV Drug Chart/Overview

Table of Contents Introduction Nucleoside and Nucleotide Reverse Transcriptase Inhibitors (NRTIs) Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) Integrase Inhibitors Protease Inhibitors... Read more »
AIDS InfoNet

DNCB (Dinitrochlorobenzene)

What Is DNCB? What Are the Benefits of DNCB? Why Did People With HIV Use DNCB? How Was DNCB Used? What Are the Side Effects? How Does DNCB Interact With Other Therapies? How Do We Know It Works? The Bottom Line What Is... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was Read more »

Dry itchy skin

Posted by Anonymous, 1 Reply
...Hey guys, Ive been a lot of people worried about there symptoms and they include dry itchy skin. Is this a symptom of HIV? Does it happen early or later on? I dont remember this being a symptom. reason asking is ive had very Read more »

Cough

Posted by Anonymous, 1 Reply
...and by the end of the day I had developed a "productive" cough, fever, stuffy head....no body aches, no rash (however did have itchy skin a week prior...possibly dry skin?) no headache other than what my coughing provided. Also, I have read... Read more »

Itchy skin

Posted by Anonymous, 2 Replies
Hi guys. Its been a year or so after my possible exposure but i never really thought about HIV, utill now. Ive been having problems with itchy dry skin all over. Is this a symptom of HIV? Will be testing i a week. thanks. Read more »